Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 23, NWS Baltimore/Washington

June 29, 2012Frederick County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 29, 2012, 10:16 PM EDT for Frederick County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2012, 10:16 PM EDT (02:16 UTC)
Expired
Jun 30, 2012, 1:15 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

County Frederick County, MD

The radar

The Sterling radar (KLWX), 60 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5490 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WGUS51 KLWX 300216
FFWLWX
MDC021-300515-
/O.NEW.KLWX.FF.W.0023.120630T0216Z-120630T0515Z/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 115 AM EDT

* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
  ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
  PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2
  INCHES CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
  BALLENGER CREEK...BRADDOCK HEIGHTS...FREDERICK...NEW MARKET...
  WALKERSVILLE...WOLFSVILLE AND HARRY GROVE STADIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3958 7722 3957 7722 3958 7720 3950 7714
      3940 7716 3937 7740 3938 7764 3945 7764
      3949 7761 3952 7762 3959 7758 3960 7725

$$


BJL
2 follow-up statements
036 
WGUS71 KLWX 300356
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 PM EDT FRI JUN 29 2012

MDC021-300515-
/O.CON.KLWX.FF.W.0023.000000T0000Z-120630T0515Z/
FREDERICK MD-
1156 PM EDT FRI JUN 29 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
CENTRAL FREDERICK COUNTY...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
RAINFALL AMOUNTS UP TO 3 INCHES. ADDITIONAL RAINFALL WILL BE 
LIGHT...BUT ANY ROADS THAT HAVE BEEN FLOODED WILL CONTINUE TO HAVE 
HIGH WATER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDERICK...
WALKERSVILLE AND WOLFSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL DISTRICT OF COLUMBIA AND MARYLAND AND
NORTHWESTERN VIRGINIA AND THE PANHANDLE AND EASTERN WEST VIRGINIA.

&&

LAT...LON 3958 7722 3954 7726 3949 7725 3944 7731
      3942 7740 3944 7762 3945 7763 3949 7761
      3952 7762 3959 7757 3960 7725

$$


BJL
346 
WGUS71 KLWX 300510
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 AM EDT SAT JUN 30 2012

MDC021-300521-
/O.EXP.KLWX.FF.W.0023.000000T0000Z-120630T0515Z/
FREDERICK MD-
110 AM EDT SAT JUN 30 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM EDT FOR CENTRAL
FREDERICK COUNTY...

RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3958 7722 3954 7726 3949 7725 3944 7731
      3942 7740 3944 7762 3945 7763 3949 7761
      3952 7762 3959 7757 3960 7725

$$

BAJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:25 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 29, 8:25 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED SOUTH OF THE REGION WILL CONTINUE TO BRING
HOT TEMPERATURES TO MID-ATLANTIC. SEVERAL DISTURBANCES WILL MOVE
SOUTHEAST THROUGH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS
THROUGH THE WEEKEND. A COLD FRONT WILL MOVE THROUGH THE REGION ON
MONDAY. ANOTHER COLD FRONT IS POISED TO IMPACT THE REGION ON
INDEPENDENCE DAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
IAD 00Z SNDG SHOWS AN 850 MB TEMP OF +24. OUR SCIENCE OFFICER DID
A STUDY OF 52 YRS OF DC AREA SNDGS - A TEMP THIS WARM AT 850 HAS
ONLY OCCURRED 6 OTHER TIMES. OBVIOUSLY W/ APRCHG LN...DAMAGE REPORTS
COMING OUT OF W.V. ...AND AMT OF CAPE IN THE MID ATLC WE ARE
CONCERNED W/ THIS LN.

SVR TSTM WTCH ISSUED FOR MUCH OF THE AREA DUE TO APRCHG LN NEAR
THE OH/WV BORDER.

DCA BROKE THEIR ALL-TIME JUN TEMP RECORD THIS AFTN...REACHING
104. THE PRVS RECORD WAS 102 SET LAST YR ON 6/9. OBVIOUSLY THIS
ALSO BROKE THE DAILY RECORD...WHICH WAS 101 SET IN 1934. IAD ALSO
BROKE DAILY AND MONTHLY RECORDS W/ A READING OF 102. BWI DID NOT
BREAK A RECORD...6/29/34 REACHED 105. INNER HARBOR REACHED
106..BUT RECORDS ARE NOT KEPT FOR THAT SITE.

DEWPOINTS WILL REMAIN IN THE U60S/L70S OVERNIGHT...KEEPING THE
HIGH HUMIDITY IN PLACE AS TEMPS DECREASE ONLY INTO THE U70S-L80S.
SOME OF THE METRO AREAS AND ESPECIALLY TOWARD THE INNER/MIDDLE OF
DC-BALT - THE HEAT INDICIES WILL NOT DROP MUCH BELOW 90S EVEN
OVERNIGHT. IF THE MCS AND ACCOMPANYING TSTM ACTIVITY MOVE
THROUGH...IT MAY SERVE TO DROP TEMPS A FEW MORE DEGREES BUT THE
DEWPOINTS WILL REMAIN THE SAME...POTENTIALLY HIGHER AFTER PERIODS
OF RAIN.

SAT...

THE DAYTIME HRS ON SAT WILL AGAIN SERVE TO BUILD THE ATMOSPHERE BACK TO A
PRIME STATE FOR POTENTIAL ANOTHER ROUND OF CONVECTION FOR THE MID
-ATLC. INSTABILITY WILL REMAIN HIGH AND THE CORRIDOR OF STRONG
LOW-MID LEVEL FLOW WILL REMAIN OVERTOP THE AREA. ANY OTHER OHIO VLY
MCS'S THAT FORM WILL MAKE THEIR WAY TOWARD THE AREA OVER THE COURSE
OF THE AFTN. SOME GUIDANCE LIKE THE NAM AND ITS DERIVATIVES ARE
PICKING UP ON ANOTHER LATE EVE/LATE NIGHT MCS FOR THE MID
-ATLC...MAXIMIZING THE INSTABILITY AS IT MOVES ALONG AND CREATING THE
POTENTIAL FOR WIDESPREAD SEVERE WX.

BEFORE ANY POSSIBLE MCS...THE REGION WILL HAVE ANOTHER SIMILARLY
HOT/HUMID DAY. CONSENSUS POINTS TOWARD THE NRN HALF OF THE CWA
TOPPING OUT A COUPLE OF DEGREES LOWER THAN TODAY...W/ PORTIONS OF
THE SRN HALF AGAIN APPROACHING HEAT INDICIES IN THE MIDDLE 100S.
WILL LEAVE THE EXCESSIVE HEAT WATCH UP TO SEE HOW THE POTENTIAL
OVERNIGHT CONVECTION AFFECTS THE SAT WARM-UP CONDITIONS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
TEMPERATURE-WISE...XPSNV RIDGE WILL CONTINUE TO LEAD TO ABNORMALLY WARM
CONDS...WITH MAXIMA IN 90S TO NEAR 100F AND MINIMA HOLDING AOA
70F. HEAT ADVISORIES WILL LIKELY BE NEEDED FOR AT LEAST SOME AREAS
SUN...AND PERHAPS AGAIN FOR MON.

SATS SHRTWV TROF AND ASSOCIATED TSTM ACTIVITY WILL MOVE S/E OF RGN
IN EVE...BUT ANOTHER SHRTWV TROF MAY CROSS SUN AFTN...WARRANTING
AT LEAST LOW POPS ATTM. WITH LEE TROF REMAINING IN PLACE NEAR
CHESAPEAKE BAY SATURDAY NIGHT INTO MONDAY...AMPLE LLVL CONVERGENCE
WILL BE PRESENT FOR CNVCTN. VERY HIGH CAPE WILL SUPPORT ROBUST
UPDRAFTS...CREATING SITUATION WHERE ANY TSTMS THAT CAN OVERCOME
CIN WILL BE CAPABLE OF BEING SVR WITH LARGE HAIL AND DAMAGING
WINDS. MCS PROPOGATING INTO CWA FROM N/W IS MOST LIKELY MODE OF
CNVTCN. ON MON...MODELS BEGINNING TO AGREE THAT STRONGER SHRTWV
TROF WILL CROSS N OF RGN...FORCING CDFNT THRU. THIS WUD AGAIN
BRING CHC TSTMS TO CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNCERTAIN LONG RANGE FCST DUE TO SUBTLETY OF SYNOPTIC FEATURES.
FCST REFLECTS SHRTWV RDGG ON TUE...WITH CDFNT AND POTENT SHRTWV
TROF APPROACHING INDEPENDENCE DAY AND LINGERING INTO THU. POPS
RAISED ACCORDINGLY DURG THIS PERIOD. PLENTY OF HEAT...MAXIMA AOA
90F THRU NEXT WEEK...TO CREATE HIGHLY UNSTABLE ATMOSPHERE.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...

WE ARE WATCHING A LN OF TSTMS WHICH HAS BEEN PRODUCING SVR WX OVR
W.V. APRCH THE AALLEGANY HIGHLANDS. THERE IS ABUNDANT ENERGY AVBL
E OF THE MTNS...HENCE TSTM PTNL IS HIGH. HV PUT G45 IN ALL
TAFS...BUT WL INCRS WIND SPDS IF DOPPLER RDR AND OBS INDICATE IT
IS NEEDED.

GENERAL VFR CONDS SAT NGT INTO INDEPENDENCE DAY. HWVR...PTNL FOR
MCS ACTIVITY CAUSING SIGNIFICANT FLIGHT RESTRICTIONS RMNS PSBL
THRU PERIOD...PARTICULARLY SUN/MON AFTNS.

&&

.MARINE...
WE WILL BE WATCHING A LN OF SVR TSTMS PRESENTLY MOVG INTO THE MTNS
OF ERN W.V. WE WL KEEP AN EYE ON THE PROGRESSION OF THESE STORMS.
WE MAY NEED TO ISSUE SMW'S BEGINNING BTWN 930 AND 10 PM.

ONCE THIS CLEARS THE AREA INTO THE PREDAWN HRS SAT...ANOTHER DAY
OF RELATIVELY LIGHT FLOW TO START. SOME SLY CHANNELING WILL OCCUR
INTO THE AFTN HRS...BUT EXPECTED TO BE BELOW SCA CRITERIA.

NO MARINE HEADLINES FORESEEN THIS WEEKEND OR EARLY NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR DCZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR MDZ011-
     016.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR MDZ009>011-013-014-016.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ003>007-009-
     010-013-014-017-018-502.
VA...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
     VAZ027>031-037>040-042-050>057-501-502.
     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR VAZ036>040-042-050>057-501-502.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ025-026-036.
WV...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR WVZ052-
     053.
     HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WVZ050-051-055-
     502-504-506.
MARINE...NONE.

&&

UPDATE...WOODY!
Hazardous weather outlook, Jun 29, 7:45 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
745 PM EDT FRI JUN 29 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301145-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
745 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM INCLUDING
WASHINGTON DC...THE I-95 CORRIDOR...AND THE ADJACENT WATERS OF THE
POTOMAC RIVER.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR WASHINGTON DC...
BALTIMORE CITY AND THE I-95 CORRIDOR OF NORTHERN VIRGINIA THROUGH
9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR EASTERN
MARYLAND...WEST OF THE CHESAPEAKE BAY. HEAT INDICES AROUND 105
DEGREES ARE EXPECTED. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/
FOR DETAILS ON BOTH HEAT-RELATED HEADLINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR MUCH OF THE
BALTIMORE AND WASHINGTON METRO AREAS. A HEAT ADVISORY IS LIKELY
FOR HARFORD AND NORTHERN BALTIMORE COUNTIES. REFER TO THE LATEST
HAZARD MESSAGE /NPWLWX/ FOR DETAILS.

HEAT INDICES MAY EXCEED 105 DEGREES ACROSS THE OUTLOOK AREA SUNDAY
AND MONDAY.

A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY
ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND VERY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY
ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE
AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT.

SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER
ACTIVATION MAY BE NEEDED TODAY AND SUNDAY THROUGH MONDAY. PLEASE
RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-301145-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
745 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR EASTERN
WEST VIRGINIA...WESTERN VIRGINIA...AND CENTRAL AND WESTERN MARYLAND.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF NORTHERN
VIRGINA AND PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE
THROUGH 9 PM. HEAT INDICES UP TO 110 DEGREES ARE EXPECTED.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM FOR PORTIONS OF WEST
CENTRAL VIRGINIA...NORTH-CENTRAL MARYLAND AND A PORTION OF THE
EASTERN WEST VIRGINIA PANHANDLE. REFER TO THE LATEST HAZARD
MESSAGE /NPWLWX/ FOR DETAILS ON BOTH HEAT-RELATED HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WATCH IS IN EFFECT SATURDAY FOR THE THE CENTRAL
FOOTHILLS OF VIRGINIA...THE NORTHERN PIEDMONT AND THE WASHINGTON
DC AND BALTIMORE METRO AREAS. A HEAT ADVISORY IS LIKELY FOR AREAS
OUTSIDE OF THE EXCESSIVE HEAT WATCH...ESPECIALLY EAST OF THE
POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.

HEAT INDICES MAY EXCEED 105 DEGREES FOR MUCH OF THE OUTLOOK AREA
SUNDAY THROUGH EARLY NEXT WEEK.

A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED ON SATURDAY
ACROSS THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND VERY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AND MONDAY
ALONG A STALLED FRONTAL BOUNDARY. SOME STORMS COULD BECOME SEVERE
AND WILL BE CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED UNTIL 1 AM LATE FRIDAY NIGHT.

SPOTTER ACTIVATION IS LIKELY ON SATURDAY. LIMITED SPOTTER
ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY THROUGH MONDAY. PLEASE
RELAY ANY REPORTS OF STRONG WIND OR HAIL TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Jun 29, 10:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1003 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TSTM WND DMG     STAUNTON                38.16N  79.06W
06/29/2012                   CITY OF STAUNTON   VA   911 CALL CENTER

            TREES POWER LINES DOWN THROUGHOUT THE CITY

&&

EVENT NUMBER LWX1200503

WOODY!
Local storm report, Jun 29, 10:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1005 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     1 SSW WALKERSVILLE      39.48N  77.36W
06/29/2012  M59 MPH          FREDERICK          MD   MESONET

&&

EVENT NUMBER LWX1200504

SMZ
Local storm report, Jun 29, 10:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1006 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     WOODSTOCK               38.88N  78.52W
06/29/2012                   SHENANDOAH         VA   EMERGENCY MNGR

            TREES ON HOUSES..ROADS..CARS. POWER LINES DOWN
            THROUGHOUT THE COUNTY

&&

EVENT NUMBER LWX1200505

WOODY!
Local storm report, Jun 29, 10:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1008 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     CROZET                  38.07N  78.70W
06/29/2012  E70 MPH          ALBEMARLE          VA   TRAINED SPOTTER

            WIDESPREAD TREES DOWN

&&

EVENT NUMBER LWX1200506

STRONG
Local storm report, Jun 29, 10:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1011 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     WINCHESTER              39.17N  78.17W
06/29/2012                   CITY OF WINCHESTER VA   AMATEUR RADIO

            TREE OVER TASKER ROAD

&&

EVENT NUMBER LWX1200507

STRONG
Local storm report, Jun 29, 10:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1012 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND DMG     BLUEMONT                39.11N  77.83W
06/29/2012                   LOUDOUN            VA   AMATEUR RADIO

            NUMEROUS TREES DOWN BLOCKING ROAD.

&&

EVENT NUMBER LWX1200508

STRONG

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:15 PM EDTSevere Thunderstorm WarningLWXAllegany75 min
Jun 29, 8:53 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington35 min
Jun 29, 9:05 PM EDTTornado WarningLWXAllegany25 min
Jun 29, 9:08 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington67 min
Jun 29, 9:14 PM EDTTornado WarningLWXAllegany, Washington19 min
Jun 29, 9:34 PM EDTSevere Thunderstorm WarningLWXAllegany, Carroll, Frederick, Montgomery, Washington56 min
Jun 29, 9:46 PM EDTSevere Thunderstorm WarningLWXMontgomery59 min
Jun 29, 10:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Charles, Frederick, Howard, Montgomery, Prince George's65 min
Jun 29, 10:17 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Frederick, Harford, Howard and 1 more58 min
Jun 29, 10:42 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Howard, Montgomery, Prince George's and 1 more78 min
Jun 29, 11:07 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, City of Baltimore53 min
Jun 29, 11:36 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's39 min
Jun 29, 11:53 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford23 min
Jun 30, 12:17 AM EDTSpecial Weather StatementLWXHarford28 min
Jun 30, 4:19 AM EDTExcessive Heat WarningLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more12 hr
Jun 30, 4:19 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more14 hr

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.